Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 1, 2000, 6:50 PM CDT for Castro County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2000, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 1, 2000, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Castro County, TX
The radar
The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 012351
FFWLUB
TXC069-020200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT THU JUN 1 2000
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASTRO COUNTY IN THE TEXAS PANHANDLE
* UNTIL 900 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM SOUTHWEST OF DIMMITT TO
DIMMITT TO NORTH OF NAZARETH. MORE RAINFALL IS ON THE WAY AS STORMS
OVER NORTHERN LAMB COUNTY MOVE INTO THE AREA. HOURLY RAINFALL RATES
OF UP TO 2 INCHES ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.
HEAVY RAINFALL HAS ALREADY CAUSED FLOODING OVER PARTS OF THE
COUNTY. CASTRO COUNTY SHERIFFS OFFICE REPORTED THE FOLLOWING
ROADWAYS FLOODED...HIGHWAY 86 2 MILES WEST OF NAZARETH...HIGHWAY
385 AND FM 145 INTERSECTION...HIGHWAY 385 5 MILES SOUTH OF
DIMMITT.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT
806-745-4260.
LAT...LON 3475 10202 3432 10201 3432 10251 3474 10251
3474 10226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:25 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 3:25 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT THU JUN 1 2000 LET THE RAINS BEGIN. VERY MOIST ATMOSPHERE WILL COMBINE WITH WEAK DISTURBANCES ROTATING AROUND THE BACKSIDE OF UPPER HIGH PRESSURE LOCATED EAST OF THE AREA. COLD FRONT WILL MOVE ACROSS THE PANHANDLE TONIGHT AND WILL REMAIN ACROSS THE SOUTH PLAINS THROUGH EARLY SATURDAY. THE FRONT THEN WORKS NORTHWARD FOR SUNDAY BEFORE BEING PUSHED BACK TO THE SOUTH ON MONDAY. VERY HIGH PRECIPITABLE WATER VALUES EXPECTED THROUGH THIS PERIOD SO RAINFALL THAT OCCURS WILL BE LOCALLY HEAVY. TEMPERATURES TO REMAIN COOL WITH CLOUD COVER AND RAINFALL. FRIONA 64/77/60/80 +875 TULIA 65/78/61/81 +875 LUBBOCK 69/80/65/86 8875 BROWNFIELD 69/82/65/87 8875 CHILDRESS 69/85/65/85 6874 ASPERMONT 72/86/68/88 6673 .LBB...NONE. MM
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.